Hail, Douglas
- When
- May 22, 12:15 PM EST
- Where
- Douglas County, Douglasville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -84.750
The public reported penny-sized hail.
6 hail, 3 heavy rain, 1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 22, 11:45 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT SAT MAY 22 2004 HAVE UPDATED TO REMOVE MORNING WORDING. TEMPERATURES LOOK OKAY AND HAVE MADE NO OTHER CHANGES. && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1059 AM EDT SAT MAY 22 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222058- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1059 AM EDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... SURFACE HIGH PRESSURE CONTINUES OVER THE WESTERN ATLANTIC AND GULF COAST. A WEAK SURFACE TROUGH WILL CONTINUE FROM THE CAROLINAS INTO CENTRAL GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURST WINDS AND PENNY SIZE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM CANTON TO NEWNAN TO CORDELE. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON TO EARLY EVENING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA WITH CAPES OF 1000 TO 2000 EXPECTED THIS AFTERNOON. WHILE A FEW THUNDERSTORMS ARE EXPECTED OVER THE AREA...ISOLATED STORMS MAY BECOME SEVERE... ESPECIALLY NEAR THE SURFACE TROUGH OVER EAST CENTRAL GEORGIA. A LACK OF UPPER LEVEL DYNAMICS AND A WEAK WIND FIELD WILL INHIBIT MOST STORMS FROM BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON MOST DAYS THROUGH FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The Atlanta radar (KFFC), 46 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
6 hail, 3 heavy rain, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
The public reported penny-sized hail.
The public reported that heavy rain had resulted in some street flooding.
The Gwinnett Daily-Post of Lawrenceville reported that three people were injured at Thrasher Park when a dead tree was blown over onto them by wind gusts associated with a thunderstorm.
The Gwinnett Daily-Post of Lawrenceville reported that lightning struck a home on Larchmont Circle setting the attic on fire. The fire was contained to the attic. No injuries were reported during the incident.
The public reported penny-sized hail.
A SkyWarn storm spotter reported that very heavy rain had resulted in minor flooding on roadways.
The public reported pea to penny-sized hail.
An amateur radio operator reported penny-sized hail near Georgia Highway 92.
The public reported that very heavy rain had resulted in minor flooding on roadways. Some cars were hydroplaning in the areas of standing water.
The Union County 911 center reported that dime to nickel-sized hail covered the ground.
The public reported that penny-sized hail fell for 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395622, 5395623, 5395627, 5395628, 5395618, 5395625, 5395619, 5395624, 5395626, 5395620, 5395621.